MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED; PROSTHESIS KNEE

ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Bursitis (4832)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient is experiencing pain and tenderness of the pes anserinus and iliotibial tract requiring a cortisone injection two years post implantation.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4), medical products: stem extension straight splined uncemented 15 mm diameter +135 mm length catalog # 42560113515 lot # 64514936; femoral posterior augment cemented size 7, 7+ 5 mm thickness catalog # 42556806205 lot # 64661844; femoral distal augment cemented size 7, 7+ 10 mm thickness catalog # 42556606210 lot # 64336285; femoral posterior augment cemented size 7, 7+ 5 mm thickness catalog # 42556806205 lot # 64635880; femur cemented standard right size 7 catalog # 42504606202 lot # 64779915 stem extension 6mm offset splined uncemented 14 mm diameter +135 mm length catalog # 42560613514 lot # 64729231; tibia fixed cemented right size e stem extension use required catalog # 42542007102 lot # 64454890; tibial augment cemented half block right medial size ef 10 mm thickness catalog # 42555805410 lot # 64648417; articular surface fixed bearing constrained condylar knee (cck) right 12 mm height use with tibia sizes e, f / revision femur sizes 7, 7+, 9, 9+ with catalog # 42522800712 lot # 64372524; tibial augment cemented half block right lateral size ef 5 mm thickness catalog # 42555805205 lot # 64594693; tibial central cone size x-small catalog # 42545000510 lot # 64500861; bone cement catalog # 110034355 lot # 904bah3140.Multiple mdr reports were filled for this event: 0001822565-2022-01667; 0001822565-2022-02455; 0001822565-2022-02456; 0001822565-2022-02457; 0001822565-2022-01665; 0001822565-2022-01668; 0001822565-2022-01669; 0001822565-2022-01672; 0001822565-2022-01673; 0001822565-2022-01680; 0001822565-2022-01681.This device was initially reported under mdt # 0001822565-2022-01667.Reported event was confirmed by review of medical record provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical review indicates the following: 12 months post-op: mild/occasional pain; x-rays are normal; 2 year post-op: x-rays right knee ap & lateral: no lysis, loosening, or wear; cortisone injection to pes bursa and pes bursa/it band; previous inject 5 months prior with relief; right knee discomfort began two weeks prior to appointment; tenderness of gerdy¿s tubercle; tenderness of pes anserinus and iliotibial track.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Remains implanted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Event or Problem Description
It was reported patient is experiencing pain and tenderness of the pes anserinus and iliotibial tract requiring a cortisone injection sixteen months post implantation.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported patient is experiencing pain and tenderness of the pes anserinus and iliotibial tract requiring a cortisone injection sixteen months post implantation.During this time, experienced an isolated incident of the knee being locked in deep flexion.The patient was treated conservatively and placed in a knee immobilizer for a month.All implants remain in place.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: device not returned is n/a which was reported on initial report.Additional information does not affect the root cause.Medical review indicates the following: (b)(6) 2020 6-month post op no pain, x-rays; normal (b)(6) 2021; contralateral tka; (b)(6) 2021 12 months post op - mild/occasional pain, x-rays; normal (b)(6) 2021.Steroid injection for pes anserinus bursitis and iliotibial band tenderness (b)(6) 2022; ae; pe 6 weeks following contralateral tka ¿ unknown product; therefore, not procedure related event to study extremity, 10 day hospitalization ¿ eliquis, resolved (b)(6) 2022; office appt; s11 2yr postop visit.Right knee discomfort began two weeks prior to appointment, tenderness of gerdy¿s tubercle, tenderness of pes anserinus and iliotibial track, prom 0-128, arom 0-133, pain 8 on 0-10 scale, cortisone injection to pes bursa and pes bursa/it band; previous inject 5 months prior with relief, lymphedema from pre-existing condition and goes to lymphedema clinic, x-rays right knee ap & lateral: no lysis, loosening, or wear, diagnosis for appointment: pes anserinus bursitis & tendonitis, ordered topical anti-inflammatory creamn, study complete- reconsented through 5 years (b)(6) 2022; ae; patellar fracture ¿ superior pole avulsion fracture.She states the right knee locked in deep flexion and she almost fell (b)(6) 2022.Denies any injury.This occurred one time.She said it locked and she had to manually pull it out.It ¿clicked¿ for about four hours.(isolated incident while patient was in deep flexion), knee immobilizer x 1 month, conservative treatment with topical anti-inflammatory cream, resolved (b)(6) 2022, no known patella implant in place; therefore, not capturing avulsion fracture.(b)(6) 2022.3rd steroid injection for ongoing mild pes anserinus bursitis and iliotibial band tenderness (b)(6) 2024; 3 year; mild pain, total flexion 121-125 degrees, x-rays: radiolucency- 1mm in zone 29 (less than 2mm is considered insignificant; therefore, an incidental finding).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL DISTAL AUGMENT CEMENTED
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15302849
Report Number0001822565-2022-02486
Device Sequence Number6314762
Product Code JWH
UDI-Device Identifier00889024556805
UDI-Public(01)00889024556805(01)290331(10)64336285
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42556606210
Device Lot Number64336285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer04/23/2024
05/28/2024
09/30/2024
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date05/14/2024
06/18/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight104 KG